Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 72, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 17, 2000, 1:16 AM CDT for Stewart County, Tennessee. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 17, 2000, 1:16 AM CDT (06:16 UTC)
- Expired
- Apr 17, 2000, 1:45 AM CDT
- In force
- 29 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Stewart County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 17, 1:30 AM CDT | Hail 0.75 | Carlisle, TN | Grocery store reported dime size hail. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.3 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 168 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1529 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
988 WUUS54 KOHX 170618 SVRBNA TNC161-170645- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 116 AM CDT MON APR 17 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... STEWART COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF DOVER * UNTIL 145 AM CDT * AT 112 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF DOVER...MOVING NORTHEAST AT 35 MPH. THE STORM WILL MOVE INTO CARLISLE BY 130 AM AND COULD PRODUCE NICKEL SIZE HAIL AND 60 MPH WIND GUSTS. DESTRUCTIVE HAIL CAN BE EXPECTED WITH THIS STORM - TAKE COVER NOW. GO TO THE LOWEST FLOOR OF A STURDY BUILDING AND AVOID WINDOWS. JDG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 8:55 PM CDT, 4 hours 21 minutes earlier.
Area forecast discussion, Apr 16, 8:55 PM CDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 855 PM CDT SUN APR 16 2000 MSAS ANALYSIS INDICATES FRONT IS CURRENTLY PUSHING THROUGH THE MISSOURI BOOTHEEL AT 15 TO 20 KT WITH MOST THUNDERSTORM ACTIVITY ALONG OR JUST AHEAD OF THE FRONT. UPPER LOW OVER NORTHERN MISSOURI IS PUSHING SOUTHEASTWARD AT 20 TO 25 KT. CURRENT FRONTAL TIMING BRINGS THE FRONT INTO BNA AROUND 7 AM AND CSV AROUND NOON. BELIEVE POPS IN THE NORTH ARE PROBABLY A LITTLE TOO LOW SO WILL UP THOSE IN EVENING UPDATE. TEMPS/WINDS LOOK OK. WILL NOT MENTION ANY SEVERE DUE TO DIURNAL TRENDS ON THE DOWNSWING WITH B+ DECLINING. .BNA...NONE. 18 JLM
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 12:52 AM CDT | Flash Flood Warning | OHX | Stewart | 4 hr |
| Apr 17, 1:35 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 40 min |
| Apr 17, 3:54 AM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 36 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.